Alert archive / Kansas / Special Weather Statements in 2014
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 26, 2014, 7:13 PM MDT for Hamilton County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2014, 7:13 PM MDT (01:13 UTC)
- Expired
- Aug 26, 2014, 8:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
County Hamilton County, KS
The radar
The Goodland radar (KGLD), 135 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 2109 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
949 WWUS83 KDDC 270113 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 713 PM MDT TUE AUG 26 2014 KSZ061-270200- HAMILTON KS- 713 PM MDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON COUNTY UNTIL 800 PM MDT... AT 712 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COOLIDGE...MOVING NORTH AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN HAMILTON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3826 10204 3826 10188 3804 10191 3805 10204 TIME...MOT...LOC 0112Z 177DEG 12KT 3813 10204 $$ GERARD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 26, 4:16 PM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 26, 4:16 PM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 516 PM CDT TUE AUG 26 2014 ...UPDATE TO AVIATION... .SHORT TERM...(THIS AFTERNOON THROUGH WEDNESDAY) ISSUED AT 1124 AM CDT TUE AUG 26 2014 THE FORECAST WILL REMAIN THE SAME, AS NO CHANGES ARE PLANNED. THERE IS A FRONT WHICH WENT THROUGH TO THE SOUTH LAST NIGHT, STALLING NEAR THE OKLAHOMA BORDER. THAT FRONT IS SCHEDULED TO ADVANCE BACK NORTH THIS AFTERNOON AS A WARM FRONT, AND A LEE SIDE TROUGH SHOULD FORM IN WESTERN KANSAS. THERE IS ALREADY A FEW ELEVATED SHOWERS SHOWING UP ON RADAR NEAR JOHNSON CITY AND SYRACUSE. DEW POINTS ARE RIDING FAIRLY HIGH, IN THE LOWER 60S IN OUR WEST AND THE MID 60S IN OUR EAST. SO, I THINK THERE WILL BE FURTHER DEVELOPMENT AS THE AFTERNOON GOES ON AND THE FRONT COLLIDES WITH THE DEVELOPING SURFACE TROUGH. THE LIGHT EASTERLY UPSLOPE FLOW IS ADVECTING MOISTURE INTO THE SURFACE TROUGH, AND THIS COMBINATION WILL TRIGGER A FEW STORMS. THE HIGHER POPS WILL BE AFTER 00Z TONIGHT IN OUR WEST, AND MIGRATE TO OUR NORTHERN COUNTIES NORTH OF I-70 WHERE THE FRONT SHOULD BE BY LATER THIS EVENING. FURTHERMORE, THERE IS ONE UPPER LEVEL WAVE WHICH WILL MOVE THROUGH CENTRAL KANSAS THIS EVENING AND HELP SUPPLY UPPER SUPPORT FOR ANY CONVECTION THAT DEVELOPS. SEVERE STORMS ARE NOT ANTICIPATED, BUT DOWN BURST WINDS TO 50 MPH WILL BE POSSIBLE. THERE IS A SECOND MID LEVEL WAVE WHICH IS FORECAST BY THE NAM AND ECMWF MODELS TO MOVE THROUGH CENTRAL AND NORTHERN KANSAS WEDNESDAY. THIS WILL BRING MORE SHOWERS AND THUNDERSTORMS TO MUCH TO THE FORECAST AREA EARLIER IN THE DAY WEDNESDAY THAN TODAY. BY WEDNESDAY EVENING, THERE WILL BE SHOWERS AND THUNDERSTORMS SCATTERED THROUGHOUT SOUTHWESTERN KANSAS, MAINLY FROM HIGHWAY 283 AND EASTWARD. SINCE THERE WILL AN ABUNDANCE OF CLOUDS AND WIDESPREAD RAIN, THE MAXIMUM TEMPERATURES WILL BE LOWER ON WEDNESDAY. THE GOING MAX T'S RANGING FROM NEAR 90F DEGREES IN SYRACUSE AND SCOTT CITY AREAS WILL RANGE SLIGHTLY UPWARD TO THE MID 90S IN THE BARBER COUNTY AREA. SURFACE WINDS ON WEDNESDAY SHOULD BE SOUTH AND INCREASE DURING THE AFTERNOON INTO THE 15G25MPH RANGE. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 120 PM CDT TUE AUG 26 2014 MEDIUM RANGE MODELS INDICATE AN UPPER LEVEL TROUGH OF LOW PRESSURE PUSHING EASTWARD OUT OF THE CENTRAL AND SOUTHERN ROCKIES INTO THE WESTERN HIGH PLAINS THURSDAY BRINGING ADDITIONAL PRECIP CHANCES TO PORTIONS OF WESTERN AND CENTRAL KANSAS EARLY IN THE PERIOD. AS THE UPPER LEVEL SHORTWAVE KICKS OUT OF THE ROCKIES, A PREVAILING SURFACE TROUGH ACROSS EASTERN COLORADO WILL BEGIN TO SHIFT EASTWARD INTO EXTREME WESTERN KANSAS PROVIDING INCREASED CONVERGENCE ACROSS THE AREA. MEANWHILE, AMPLE MOISTURE WILL CONTINUE TO POOL AHEAD OF THE ADVANCING SURFACE TROUGH WITHIN A SOUTHEASTERLY UPSLOPE FLOW WITH H85 DEWPOINTS UP NEAR 15C. ADDITIONALLY, A +70KT UPPER LEVEL JET LIFTING NORTHEAST OUT OF THE APPROACHING TROUGH AXIS, IS PROJECTED TO MOVE EASTWARD ACROSS WESTERN KANSAS TOWARD THURSDAY AFTERNOON. AS LOW/MID LEVEL LAPSE RATES STEEPEN THURSDAY AFTERNOON, THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL AND PORTIONS OF WESTERN KANSAS AHEAD OF THE SURFACE TROUGH IN A CORRIDOR OF INCREASED INSTABILITY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED, ENOUGH DEEP LAYER SHEAR AND INSTABILITY WILL BE PRESENT TO SUPPORT THE POTENTIAL FOR STRONG TO MARGINALLY SEVERE STORMS. THE FOCUS FOR PRECIP SHIFTS EASTWARD MORE INTO CENTRAL AND EASTERN KANSAS FRIDAY AS THE SURFACE TROUGH MIGRATES FURTHER EAST. DRIER CONDITIONS WILL RETURN TO WESTERN KANSAS OVER THE WEEKEND AS THE UPPER LEVEL SHORTWAVE PUSHES FURTHER EAST INTO THE MISSISSIPPI RIVER VALLEY WHILE WEAK RIDGING ALOFT MOVES OUT OF THE ROCKIES INTO THE WESTERN HIGH PLAINS. NEAR NORMAL TEMPERATURES ARE EXPECTED THURSDAY EVEN AS THE SURFACE TROUGH PUSHES ACROSS WESTERN KANSAS THROUGHOUT THE DAY. THE GFS AND ECMWF SHOW H85 TEMPERATURES GENERALLY AROUND 20C ACROSS CENTRAL AND SOUTHWEST KANSAS WITH THE WARMEST AIR IN PLACE ACROSS SOUTH CENTRAL KANSAS AHEAD OF THE TROUGH. LOOK FOR HIGHS WELL UP INTO THE 80S(F) THURSDAY AFTERNOON WITH NEAR 90F STILL POSSIBLE IN SOUTH CENTRAL KANSAS. SLIGHTLY COOLER TEMPERATURES ARE LIKELY FRIDAY AS A NORTHERLY FLOW SETS UP BEHIND THE DEPARTING SURFACE TROUGH. COOLER AIR WILL FILTER SOUTHWARD INTO CENTRAL AND WESTERN KANSAS AS A RESULT WITH H85 TEMPERATURES DROPPING BELOW 20C NEAR THE I-70 CORRIDOR. HIGHS ONLY UP INTO THE LOWER TO MID 80S(F) ARE EXPECTED FRIDAY AFTERNOON. TEMPERATURES WILL REBOUND SOMEWHAT INTO THE WEEKEND AS THE AFOREMENTIONED WEAK UPPER LEVEL RIDGE TRANSITIONS EAST ACROSS THE CENTRAL PLAINS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 516 PM CDT TUE AUG 26 2014 VFR CIGS EXPECTED THROUGH TAF PD. THERE WILL BE SOME SHOWERS AND THUNDERSTORMS ACROSS THE TERMINALS, PARTICULARLY BETWEEN 02Z- 06Z. ACTIVITY SHOULD MOVE OFF TO THE NORTHEAST THROUGH THE OVERNIGHT. SOUTHERLY/SOUTHEASTERLY WINDS 8-12 KT INCREASING 15-20 KT BY LATE MORNING. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 92 68 87 / 30 60 50 50 GCK 67 90 66 85 / 50 40 50 50 EHA 66 89 64 84 / 50 40 50 50 LBL 68 92 67 87 / 30 40 50 50 HYS 68 91 68 86 / 50 60 60 50 P28 73 96 71 89 / 10 30 50 60 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BURKE LONG TERM...JJOHNSON AVIATION...SUGDEN
Hazardous weather outlook, Aug 26, 3:39 AM MDT, 15 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 439 AM CDT TUE AUG 26 2014 KSZ030-031-043>046-061>066-074>081-084>090-270945- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 439 AM CDT TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT, ESPECIALLY ACROSS FAR WESTERN AND NORTH CENTRAL KANSAS. A FEW THUNDERSTORMS LATE TODAY AND EARLY THIS EVENING WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS FROM WEDNESDAY THROUGH SATURDAY. A FEW STRONG THUNDERSTORMS WEDNESDAY AND THURSDAY WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Special weather statement, Aug 26, 7:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 713 PM MDT TUE AUG 26 2014 KSZ061-270200- HAMILTON KS- 713 PM MDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON COUNTY UNTIL 800 PM MDT... AT 712 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COOLIDGE...MOVING NORTH AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN HAMILTON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3826 10204 3826 10188 3804 10191 3805 10204 TIME...MOT...LOC 0112Z 177DEG 12KT 3813 10204 GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:16 PM MDT | Flash Flood Warning | DDC | Hamilton | 3 hr |
| Aug 27, 1:15 PM MDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 25 min |
| Aug 27, 3:13 PM MDT | Special Weather Statement | DDC | Lane | 47 min |
| Aug 27, 3:49 PM MDT | Special Weather Statement | DDC | Finney | 56 min |
| Aug 27, 4:25 PM MDT | Special Weather Statement | DDC | Haskell | 50 min |
| Aug 27, 4:52 PM MDT | Special Weather Statement | DDC | Lane | 53 min |
| Aug 27, 5:25 PM MDT | Severe Thunderstorm Warning | DDC | Lane | 24 min |
Nearby
Special Weather Statements in Kansas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.